Wildfire, Harrison
- When
- August 15, 12:00 PM CST to August 17, 8:00 AM CST
- Where
- Harrison forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 32.548, -94.371 (the zone’s center; the record gives no point)
Drought conditions, afternoon temperatures around 105 degrees and relative humidity values around 20 percent resulted in high fire danger across Harrison County on August 15th. A wildfire burned over 100 acres of woodlands and 350 acres of grassland on Peter's Chapel Road and Hwy.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions, afternoon temperatures around 105 degrees and relative humidity values around 20 percent resulted in high fire danger across Harrison County on August 15th. A wildfire burned over 100 acres of woodlands and 350 acres of grassland on Peter's Chapel Road and Hwy. 43 at the Phoenix Pine Plantation. Local volunteer fire fighters and the U.S. Forest Service battled the blaze for over 5 hours. No structures were burned even though flames came within 30 yards of one structure in Harrison County. Fire and county officials said that the fire will go into the record books as one of the largest ever across Harrison County. Sixty firefighters from the Texas Forest Service, National Guard, U.S. Forest Service, ESD No. 3 Volunteer Fire Department, as well as a helicopter, 11 National Guard and Texas Forest Service dozers, and air attack units were required to keep the fire under control.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 15, 10:15 AM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1115 AM CDT MON AUG 15 2011 .DISCUSSION... MOSTLY SUNNY SKIES ACROSS THE CWA THIS MORNING. TEMPERATURES WARMING RAPIDLY...BUT EASTERN AREAS RUNNING ABOUT 5 DEGREES COOLER THAN MID MORNING SUNDAY. THESE SLIGHTLY COOLER TEMPERATURES...A RESULT OF THE WEAK BACK DOOR FRONT...ARE REFLECTED IN THE CURRENT HIGHS FOR TODAY. ALL OTHER ASPECTS OF THE FORECAST ALSO ON TRACK...SO NO UPDATE NEEDED AT THIS TIME. && .AVIATION... AN UPPER RIDGE OF HIGH PRESSURE OVER MOST OF TX...WILL BRING CONTINUED VFR CONDITIONS TO AREA. AN OLD AND WEAK FRONTAL BOUNDARY ACROSS NE TX COULD BRING VERY ISOLD CONVECTION TO TYR...GGG...AND LFK TERMINALS...BUT GIVEN SOUNDING PROFILES AT SHV AND FWD...PROB NOT WORTHY OF MENTION IN TAFS. BUT MOST LIKELY TO SEE SCATTERED CU CLOUDS THIS AFTN. LIGHT EAST WINDS BECMG SE DURG THE DAY./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 102 73 100 72 101 / 0 10 10 10 10 MLU 97 68 97 68 98 / 0 10 10 10 10 DEQ 100 70 97 71 100 / 0 10 20 20 20 TXK 100 71 99 71 100 / 0 10 20 20 10 ELD 98 69 97 69 99 / 0 10 10 10 10 TYR 104 77 102 75 103 / 20 20 20 10 10 GGG 102 75 101 74 102 / 20 20 20 10 10 LFK 104 76 101 75 102 / 20 20 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CDT MON AUG 15 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1149 AM CDT MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322405.